Social Anxiety Support Forum banner

1 - 10 of 10 Posts

·
nardil user since 2006
Joined
·
339 Posts
Discussion Starter · #1 ·
im already on nardil and clonazapam for anxiety/depression which it works great for, but i have another ailment BPD. i like it for the fact that it makes me crazy (in a good way), and goofy when im happy, but i get hurt easily which then turns to raging out. i have an appointment with a licensed therapist tomorrow (monday), i was thinking about meds, but i don't want it to blunt my personality. i don't want to become emotionally bland, like a robot or something.

so is there any moods stabilizers that are safe w/MAOIs, and something to control my hypersensitivity?
 

·
Registered
Joined
·
2,403 Posts
Lamictal would be good choice with no interaction problems.
 

·
Registered
Joined
·
2,661 Posts
Mirtazapine would probably work really well for BPD -- it blocks 5-HT2A, which apparently is hyper-functional in borderline personality. It would (probably) improve mood, prevent psychosis, stop "extreme" thinking, improve self-esteem, and generally make you chillax about life. If you imagine the opposite to LSD's effect on people, that is pretty much what mirtazapine does.
 

·
nardil user since 2006
Joined
·
339 Posts
Discussion Starter · #5 ·
hmm...both of these i can get in generic forms, and are cheap.. i can't decide which one to ask a script for from my pdoc.
 

·
Registered
Joined
·
2,661 Posts
You should go with a medication proven effective in clinical trials (e.g. Lamictal); I'm just guessing mirtazapine would work.
 

·
She-Wolf
Joined
·
5,985 Posts
lamictal has been good for me. very few side-effects and it treats the depression well.

i'm also on seroquel, and have been so for more than 2 years. but i've been thinking it over and tomorrow i'm going to propose to my doc to take me off the med. using an antipsychotic to stabilize my mood is unnecessary, lowering the dopamine when it doens't need to be could just have negative long-term effects, as i've read there is already a link between low-dopamine and SA. not to mention its a very powerful tranquilizer. knocks me out for 8 hours. if i wake up before then i'm in a haze the whole day. i can't even move from my bed, or even speak well, after a few hours of taking it which could be dangerous.

anyway i'd avoid seroquel if i were you.
if you need a mood stabilizer dont' take an anti-psychotic, stick to others such as anti-convulsants.
 

·
nardil user since 2006
Joined
·
339 Posts
Discussion Starter · #10 ·
shoot... not good once i start up on fall semester. i guess ill just try therapy for now
 
1 - 10 of 10 Posts
Top